Interventional Cardiology Expert Forum
Increase in resting heart rate related to Norvasc?
About This Forum:

Questions in the Interventional Cardiology forum are answered by medical professionals affiliated with the Truman Medical Center. Topics covered include acute coronary syndrome, angina , atrial fibrillation , cardiac catheterization , cardiomyopathy , drug abuse & cardiac disease, echocardiography , heart failure , hypertension & heart disease , lipid management , minorities and heart disease, peripheral vascular disease prevention, valvular heart disease , women’s heart health, and the warning signs of a heart attack.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Increase in resting heart rate related to Norvasc?

After 2 years of angina, I was diagnosed in 6/08 with coronary vasospasms/Prinzmetal's angina (suspected diagnosis, no angio w/ergonovine). Anxiety, GERD, mitrovalve prolapse ruled out. Have had thallium stress test, several stress echoes, exercise treadmill, several EKG's all normal. Holter has shown some PVC's but nothing of note.

I was given Amlodipine and gradually increased to 20 mg/day which has decreased my angina attacks to a couple of times a month, a remarkable improvement. For the past few months (probably since the increase to 10mg) I have noticed my resting heart rate has gone from 69-73 bpm to the high 90's. When I am doing simple things like cooking, it raises to 110-115. My BP is now well into a normal range (diagnosed with hypertension several years ago) but the heart rate is higher. I was hospitalized about a month ago when my resting rate was 132 and discharged when it gradually went back to 105 with no explanation. My potassium is low at times but I have been taking a prescribed potassium supplement daily with no change to heart rate. Any advice would be helpful.
30 yr female, no children
non-smoker, moderate drinker
meds: 20 mg Amlodipine
          birth control pill
          potassium supplement
          81 mg aspirin

Thank you,
S. Rosser
Related Discussions
290383_tn?1193103921
Norvasc is a vasodilator and as such can cause a reflex tachycardia.  There are other drugs which might be as effective for your problem--like diltiazem--that will not cause the tachycardia.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank